×

zbMATH — the first resource for mathematics

Classification of spherical homogeneous spaces. (Classification des espaces homogènes sphériques.) (French) Zbl 0642.14011
Let \(G\) be a reductive connected algebraic group over an algebraically closed field \(k\) of characteristic \(0\). Suppose \(H\) is an algebraic subgroup of \(G\). The homogeneous space \(G/H\) of the pair \((G,H)\) is said to be spherical if (among other equivalent conditions) there exists a Borel subgroup \(B\) of \(G\) such that \(BH\) is open in \(G\). M. Krämer [Compos. Math. 38, 129–153 (1979; Zbl 0402.22006)] described all spherical pairs \((G,H)\) where \(G\) is simple and simply connected and \(H\) is connected and reductive.
The author determines those pairs \((G,H)\) with \(G\) semisimple and simply connected, \(H\) connected and reductive. He remarks that I. V. Mikityuk [Math. Sb., Nov. Ser. 129 (171), 514–534 (1986; Zbl 0621.70005)] determined simultaneously these spherical pairs. If \((G',H')\), \((G'',H'')\) are spherical pairs, then \((G'\times G'', H'\times H'')\) is a spherical pair. So one may suppose that the pair is indecomposable. Furthermore, Krämer [loc. cit.] showed that one may suppose that \(G\) is semisimple. Then the author reduces the study to the case where \(H\) is reductive, handles the case where \(H\) is connected and each subgroup of \(G\) containing \(H\) is reductive, and then finishes the classification. The examination is often a case-by-case study.
Reviewer: R.Fossum

MSC:
14M17 Homogeneous spaces and generalizations
20G15 Linear algebraic groups over arbitrary fields
PDF BibTeX Cite
Full Text: Numdam EuDML
References:
[1] D.N. Ahiezer : Actions with a finite number of orbits . Funct. Analysis Appl. 19 (1985) 1-4. · Zbl 0576.14045
[2] M. Brion , D. Luna and Th. Vust : Espaces homogènes sphériques . Inventiones Math. 84 (1986) 617-632. · Zbl 0604.14047
[3] M. Brion : Quelques propriétés des espaces homogènes sphériques . Manuscripta Math. 55 (1986) 191-198. · Zbl 0604.14048
[4] M. Brion : Classification des espaces homogènes sphériques . C.R.A.S. Paris, t. 301, série 1, n 18 (1985) 813-816. · Zbl 0605.14042
[5] M. Brion : Représentations exceptionnelles des groupes semi-simples . Ann. Scient. Ec. Norm. Sup. t. 18 (1985) 345-387. · Zbl 0588.22010
[6] A. Borel and J. Tits : Groupes réductifs . Publications mathématiques de l’I.H.E.S. no 27 (1965) 55-150. · Zbl 0145.17402
[7] E.B. Dynkin : Semisimple subalgebras of semisimple algebras . A.M.S. Translations series 2, vol. 6, pp. 11-244. · Zbl 0077.03404
[8] V. Guillemin et S. Sternberg : Multiplicity-free spaces . J. Diff. Geom. 19 (1984) 31-56. · Zbl 0548.58017
[9] S. Helgason : Differential Geometry, Lie Groups and Symmetric Spaces . Academic Press (1978). · Zbl 0451.53038
[10] J.E. Humphreys : Linear algebraic groups . Graduate Text in Mathematics no 21 (Springer-Verlag). · Zbl 0325.20039
[11] M. Krämer : Sphärische Untergruppen in kompakten zusammenhängenden Liegruppen . Compositio Math. 38 (1979) 129-153. · Zbl 0402.22006
[12] M. Krämer : Multiplicity-free subgroups of compact connected Lie groups . Arch. Math. (Basel) 27 (1976) 28-36. · Zbl 0322.22011
[13] V. Kac : Some remarks on nilpotent orbits . J. of Alg. 64 (1980) 190-213. · Zbl 0431.17007
[14] I.V. Mikityuk : On the integrability of invariant hamiltonian systems with homogeneous configuration spaces (en russe) . Math. Sbornik 129 (171) (1986) 514-534. · Zbl 0621.70005
This reference list is based on information provided by the publisher or from digital mathematics libraries. Its items are heuristically matched to zbMATH identifiers and may contain data conversion errors. It attempts to reflect the references listed in the original paper as accurately as possible without claiming the completeness or perfect precision of the matching.